| Catalog Number |
5954450 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
11/19/2018
Type of Reportable Event
Serious Injury
Event or Problem Description
Per information provided:
(b)(6) 2014 - patient was diagnosed with multiple incisional hernias from the periumbilical region thereby underwent laparoscopic repair with implant of three ventralight st mesh (device 1, 2 and 3).Per op notes, "an incision was made in a transverse fashion in the epigastric region just to the left of midline.A small periumbilical hernia was identified.The hernia was present in the superficial layers of the abdominal wall.The adhesions were taken down.Another fascial defect was noted and the source of each of these hernias were cleared back.Defects were noted in the periumbilical area, right hemi-abdomen and midline lower abdomen.The ventralight st mesh (device 1) was placed to the right hemi-abdomen defect and secured with tack.The midline lower abdominal defect was closed in a similar fashion with an ventralight st mesh (device 2).The periumbilical area was covered with a second circular ventralight st mesh (device 3) and secured in with an outer crown and inner crown of tacks."
(b)(6) 2018 - patient was diagnosed with recurrent umbilical hernia thereby underwent laparoscopic repair with excision of ventralight st mesh (device 3) and implant of unknown mesh.Per op notes, "a horizontal incision was made above the umbilicus.A small hernia sac was identified and dissected out down to the fascia.The defect was noted to be much larger than anticipated.The mesh (device 3) was identified in the preperitoneal space which had become dislodged and dissected out.The contents of the hernia sac was noted and the sac was excised.The omentum was reduced and the fascial defect was secured with suture.The abdominal wall in the lower abdomen was visualized.A large piece of mesh (device 1 and 2) was noted to be buckled in many locations but appeared to be intact.No evidence of recurrent hernia was noted.The mesh (device 1 and 2) appeared to be well incorporated into the abdominal wall.An unknown mesh was placed into the preperitoneal space and secured to the abdominal wall with sutures." (note: the mesh implanted in this procedure is unknown).
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2014) is considered to be a best estimate.This emdr represents the ventralight st mesh (device 1).An additional emdr and supplemental emdr were submitted to represent the ventralight st mesh (device 2) and ventralight st mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.